Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2012, 1:13 AM EDT for Belmont County, Ohio; 5 counties in West Virginia; Greene County, Washington County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 1:13 AM EDT (05:13 UTC)
- Expired
- Jul 5, 2012, 2:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Greene County, PA, Washington County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:08 AM EDT | HAIL 1 | 1 Sw Forksburg, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 10:19 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS51 KPBZ 050513
SVRPBZ
OHC013-PAC059-125-WVC049-051-061-069-103-050615-
/O.NEW.KPBZ.SV.W.0097.120705T0513Z-120705T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
113 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BELMONT COUNTY IN EAST CENTRAL OHIO...
WESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
WESTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
EASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 215 AM EDT
* AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKLICK...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHERRARD... MOUNDSVILLE... LONE OAK...
GLENDALE... DALLAS... SHADYSIDE...
GLEN EASTON... ROCKLICK... RYERSON STATION...
CAMERON... ROGERSVILLE... DENVER HEIGHTS...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3943 8029 3946 8049 3943 8052 3946 8066
3998 8076 4007 8043 3946 7991 3939 8010
3940 8011 3939 8018
TIME...MOT...LOC 0512Z 333DEG 32KT 3990 8052
$$
342 follow-up statements
812
WWUS51 KPBZ 050553
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 AM EDT THU JUL 5 2012
OHC013-PAC125-WVC069-050603-
/O.CAN.KPBZ.SV.W.0097.000000T0000Z-120705T0615Z/
BELMONT OH-WASHINGTON PA-OHIO WV-
153 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR OHIO...WASHINGTON AND BELMONT
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8029 3946 8049 3943 8052 3946 8066
3985 8073 3988 8027 3946 7991 3939 8010
3940 8011 3939 8018
TIME...MOT...LOC 0553Z 333DEG 32KT 3957 8031
$$
PAC059-WVC049-051-061-103-050615-
/O.CON.KPBZ.SV.W.0097.000000T0000Z-120705T0615Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-MARION WV-WETZEL WV-
153 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WETZEL...MARION...MARSHALL...MONONGALIA AND GREENE COUNTIES...
AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR METZ...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILEYVILLE... WANA... WADESTOWN...
SMITHFIELD... ROUND BOTTOM... PINE GROVE...
METZ... LITTLETON... KNOB FORK...
JACKSONBURG... HUNDRED... GLEN EASTON...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 146.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8029 3946 8049 3943 8052 3946 8066
3985 8073 3988 8027 3946 7991 3939 8010
3940 8011 3939 8018
TIME...MOT...LOC 0553Z 333DEG 32KT 3957 8031
$$
34643
WWUS51 KPBZ 050613
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 AM EDT THU JUL 5 2012
PAC059-WVC049-051-061-103-050623-
/O.EXP.KPBZ.SV.W.0097.000000T0000Z-120705T0615Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-MARION WV-WETZEL WV-
213 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR WETZEL...MARION...MARSHALL...
MONONGALIA AND GREENE COUNTIES EXPIRES AT 215 AM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 146.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8029 3946 8049 3943 8052 3946 8066
3985 8073 3988 8027 3946 7991 3939 8010
3940 8011 3939 8018
TIME...MOT...LOC 0613Z 333DEG 32KT 3941 8021
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:33 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 10:33 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT WED JUL 4 2012
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL MOVE SOUTHWARD THROUGH THE UPPER OHIO
VALLEY OVERNIGHT WITH FOG IN AREAS THAT HAVE GOTTEN HEAVY RAIN.
BROAD HIGH PRESSURE WILL MAINTAIN HOT AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING FOR NEW WATCH. RECENTLY DEVELOPED COMPLEX WILL COVER THE
WESTERN TWO-THIRDS OF THE AREA.
AREAS OF FOG CAN DEVELOP LATE TONIGHT WHERE HEAVY RAIN HAS
OCCURRED.
FORECASTED TEMPERATURES BASED ON BLEND OF RECENT SURFACE DATA AND
HRRR AND GFS LAMP MODEL OUTPUT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.
THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.
SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
EXPECT ONLY RESTRICTIONS TO VFR ACROSS THE UPPER OHIO VALLEY WILL
BE MVFR FOG LATE TONIGHT DUE TO CONTINUED HUMID CONDITIONS. RECENT
RADAR SHOWS ISOLATED THUNDERSTORMS MOVING SOUTHEASTWARD FROM
NORTHERN OHIO, WHICH WILL BE MONITORED TO SEE IF THESE HOLD
TOGETHER TO AFFECT TAF SITES SUCH AS KFKL, KBVI AND KPIT. IFR FOG
CAN OCCUR WHERE HEAVY RAIN OCCURRED, BUT THIS RAIN HAS MISSED
OTHER TAF SITES. EXPECT NONSTOP VFR THURSDAY AFTER 13Z.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
VFR EXPECTED, EXCEPT FOR MORNING MVFR HAZE. RESTRICTIONS WILL ALSO
BE POSSIBLE IN SCATTERED THUNDERSTORMS LATE SATURDAY AND AGAIN ON SUNDAY
AS A FRONT MOVES SOUTHWARD THROUGH THE REGION. VFR CONDITIONS
WILL RETURN ON MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
020>022-029-031-073-075.
WV...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 4, 9:59 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EDT WED JUL 4 2012 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-060200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON- 959 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-029-031-073-075-060200- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE- 959 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-015-016-023-074-076-WVZ041-060200- GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-TUCKER- 959 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES MAY PEAK IN THE MID 90S EACH AFTERNOON...THURSDAY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 12:26 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1226 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL PHILO 39.84N 81.95W
07/04/2012 M0.75 INCH MUSKINGUM OH PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200702
RGLocal storm report, Jul 5, 12:33 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1233 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG BEECH BOTTOM 40.23N 80.65W
07/05/2012 BROOKE WV EMERGENCY MNGR
TREES DOWN ON ROUTE 2
&&
EVENT NUMBER PBZ1200703
RGLocal storm report, Jul 5, 12:51 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1251 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG 3 SW WEST LIBERTY 40.14N 80.63W
07/05/2012 OHIO WV EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1200704
RGLocal storm report, Jul 5, 12:53 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG TRIADELPHIA 40.05N 80.63W
07/05/2012 OHIO WV PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1200705
RGLocal storm report, Jul 5, 12:58 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1258 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL WHEELING 40.06N 80.72W
07/05/2012 M1.75 INCH OHIO WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200706
RGSpecial weather statement, Jul 5, 1:10 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 110 AM EDT THU JUL 5 2012 OHZ040-049-050-059-050545- BELMONT OH-CARROLL OH-HARRISON OH-JEFFERSON OH- 110 AM EDT THU JUL 5 2012 ...A THUNDERSTORM WILL AFFECT EASTERN HARRISON...EXTREME NORTH CENTRAL BELMONT...EXTREME SOUTHEASTERN CARROLL AND SOUTHWESTERN JEFFERSON COUNTIES... AT 107 AM EDT...A THUNDERSTORM WAS LOCATED SCIO...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SCIO... JEWETT... CADIZ... NEW ATHENS... ADENA... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4021 8083 4015 8101 4039 8116 4043 8098
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 66 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 55 min |
| Jul 4, 11:08 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 52 min |
| Jul 4, 11:14 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 31 min |
| Jul 4, 11:44 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 46 min |
| Jul 4, 11:47 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Jul 5, 12:11 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 64 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Jul 5, 7:50 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 40 min |
| Jul 5, 8:29 AM EDT | Special Weather Statement | PBZ | Belmont, Harrison, Jefferson | 46 min |
| Jul 5, 3:40 PM EDT | Excessive Heat Watch | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 13 hr |
| Jul 5, 3:40 PM EDT | Excessive Heat Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Monroe, Muskingum and 2 more | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson, Monroe | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson, Monroe | 52 hr |
| Jul 5, 4:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 13 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 36 min |
| Jul 5, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 29 min |
| Jul 4, 8:52 PM EDT | Special Weather Statement | PBZ | Preston | 38 min |
| Jul 4, 9:17 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 28 min |
| Jul 5, 2:49 AM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 56 min |
| Jul 4, 9:50 PM EDT | Special Weather Statement | PBZ | Mercer | 40 min |
| Jul 4, 10:01 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 44 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 48 min |
| Jul 4, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 25 min |
| Jul 4, 11:36 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana | 39 min |
| Jul 5, 8:24 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Clarion, Jefferson | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.